, Volume 7, Issue 4, pp 365–374

Randomized rounding: A technique for provably good algorithms and algorithmic proofs

  • Prabhakar Raghavan
  • Clark D. Tompson

DOI: 10.1007/BF02579324

Cite this article as:
Raghavan, P. & Tompson, C.D. Combinatorica (1987) 7: 365. doi:10.1007/BF02579324


We study the relation between a class of 0–1 integer linear programs and their rational relaxations. We give a randomized algorithm for transforming an optimal solution of a relaxed problem into a provably good solution for the 0–1 problem. Our technique can be a of extended to provide bounds on the disparity between the rational and 0–1 optima for a given problem instance.

AMS subject classification

90 C 10 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Akadémiai Kiadó 1987

Authors and Affiliations

  • Prabhakar Raghavan
    • 1
  • Clark D. Tompson
    • 2
  1. 1.Computer Science DivisionU.C. BerkeleyUSA
  2. 2.Computer Science DivisionU.C. BerkeleyUSA

Personalised recommendations